MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE; Light Source, Fiberoptic, Routine

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE; Light Source, Fiberoptic, Routine
Model Number 495NA
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is on-going.Product has been returned for evaluation but has not been completed.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).
 
Event or Problem Description
It was reported that an event with the 495na fiber optic cable.According to the information received, while using the light cable on a patient, the scope attached to the light cable overheated injuring the patient.Patient suffered what appeared to be thermal burn 1st degree.Per the facility the scope and light cable were used during the entire surgical procedure, approximately 5 hours.The patient suffered what appeared to be a thermal burn 1st degree.
 
Additional Manufacturer Narrative
This report is to correct the produict code from fcw to the correct product code of oay.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Per manufacture: the product was not returned.According to the customer, the optic 7230aa (zc 200963352 mdr23-124 972991) with the 495na light cable mentioned here heated up considerably during the 5-hour operation and the patient suffered a 1st degree burn.The mentioned light cable was disposed of by the user and is not available for a more detailed investigation of the incident or will not be returned.For this reason, a more detailed investigation and root cause analysis cannot be performed.A possible cause for the strong heating of the optics and the 495na light cable used in combination here and the resulting burn of the patient may be the use of an off-brand light source, a light output set too high or contamination of the light connection on the optics side.Too little distance to the surrounding tissue can also cause a burn.The event is filed under internal karl storz complaint id (b)(4).
 
Additional Manufacturer Narrative
It was determined that both the product code and 510(k) number associated with this device were incorrect and have since been updated.Therefore, a correction supplemental was submitted to accurately reflect the current product code and 510(k) information.This event is filed under internal complaint id (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE
Common Device Name
Light Source, Fiberoptic, Routine
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key17136878
Report Number9610617-2023-00125
Device Sequence Number3390312
Product Code FCW
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2026
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NA
Device Catalogue Number495NA
Device Lot NumberCG
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer09/29/2023
09/29/2023
09/04/2026
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date09/29/2023
11/15/2023
09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7230AA
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexFemale
Patient Weight143 LB